Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Oct 4, 2021, 4:39 AM EDT for Ingham County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 4:39 AM EDT (08:39 UTC)
- Expired
- Oct 4, 2021, 5:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Grand Rapids, MI
- Hail
- 0.00 in
- Wind
- 40
County Ingham County, MI
The radar
The Detroit radar (KDTX), 64 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS83 KGRR 040839
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
439 AM EDT Mon Oct 4 2021
MIZ067-040945-
Ingham MI-
439 AM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of northeastern Ingham
County through 545 AM EDT...
At 439 AM EDT, Doppler radar was tracking a strong thunderstorm near
Williamston, or 7 miles south of Perry, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamston... Webberville... Bell Oak...
Haslett... Okemos...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4257 8437 4277 8438 4278 8417 4278 8416
4261 8414 4259 8415
TIME...MOT...LOC 0839Z 151DEG 12KT 4272 8422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:20 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 4, 3:20 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
320 AM EDT Mon Oct 4 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 320 AM EDT Mon Oct 4 2021
- Heavy Rain Threat Ends This Morning
- More Rain Wednesday night into Friday
- Warmer than Normal Temperatures Continue
&&
.DISCUSSION...(Today through next Sunday)
Issued at 320 AM EDT Mon Oct 4 2021
- Heavy Rain Threat Ends This Morning
Heavy rain persists early this morning as slow moving showers pivot
around a broad low pressure system centered over the MI/IN border.
MRMS indicates most areas have gotten up to around 0.25 to 1 inch of
rain so far, with some very localized spots having gotten up to 3 to
4 inches, particularly near Kalamazoo and just west of Mount
Pleasant. This low pressure system will continue to drift across the
area through early this morning before sliding southeast this
afternoon and evening helping gradually taper off our rain showers
into tonight. Meanwhile low clouds can be expected to stick around
today with a fairly cloudy and dreary day expected.
- More Rain Wednesday night into Friday
Dry conditions will return Tuesday and much of Wednesday as an
upper level blocking pattern develops across the eastern part of
the country. By Wednesday night, a closed upper low to our south
will merge with an oncoming Pacific system and slowly move north
into the Great Lakes region. This will result in periodic chances
for rain showers and perhaps a few storms Wednesday night through
Friday. More rain may be possible into the weekend as a cold front
approaches from the northwest.
- Warmer than Normal Temperatures Continue
Not much change in temperature is expected this week despite the
gradual cooler temperatures typical for this time of year. 850mb
temperatures will stay in the 10 to 15C range allowing for our
highs to warm into the 70s for the foreseeable week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 145 AM EDT Mon Oct 4 2021
The areas of IFR and lower conditions are predicted to expand
overnight and are likely to impact all TAF sites. Bands of showers
will continue to develop around the region and could locally
create rapid reductions in the in visibilities and ceilings.
Slight instability will persist as well tonight so a local
thunderstorm is possible. The precipitation will taper off on
Monday as the ceilings and visibilities slowly improve to MVFR
mainly in the afternoon. The showers should be east of the region
by 00z Tue but ceilings and visibilities may lower back down to
IFR levels as we go through Monday night.
&&
.MARINE...
Issued at 320 AM EDT Mon Oct 4 2021
Our short duration Small Craft Advisory will stand this afternoon
and evening for areas north of Grand Haven. The worst conditions
still appear to be near Big and Little Sable Points, with winds
around 20 knots and wave heights up to 3 to 5 feet. Winds this
evening will turn more offshore and drop below SCA criteria.
Fog is the other main concern early this morning with dewpoints in
the mid to low 60s over cooler lake surface water temps currently in
the low 60s, but northerly winds currently around 5 to 10 mph may
help keep the fog at bay.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT this
evening for LMZ847>849.
&&
SYNOPSIS...Thielke
DISCUSSION...Thielke
AVIATION...MJS
MARINE...ThielkeHazardous weather outlook, Oct 4, 3:44 AM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 344 AM EDT Mon Oct 4 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 344 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 344 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog may impact the Lake Michigan nearshore early this morning. Hazardous winds and waves are expected this afternoon and evening north of Grand Haven due to a period of stronger northerly winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 4, 4:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
439 AM EDT Mon Oct 4 2021
MIZ067-040945-
Ingham MI-
439 AM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of northeastern Ingham
County through 545 AM EDT...
At 439 AM EDT, Doppler radar was tracking a strong thunderstorm near
Williamston, or 7 miles south of Perry, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamston... Webberville... Bell Oak...
Haslett... Okemos...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4257 8437 4277 8438 4278 8417 4278 8416
4261 8414 4259 8415
TIME...MOT...LOC 0839Z 151DEG 12KT 4272 8422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 12:36 AM EDT | Areal Flood Advisory | GRR | Barry, Kalamazoo | 6 hr |
| Oct 4, 2:54 AM EDT | Areal Flood Advisory | GRR | Jackson | 6 hr |
| Oct 4, 3:53 AM EDT | Areal Flood Advisory | GRR | Ingham | 6 hr |
| Oct 4, 4:36 AM EDT | Areal Flood Warning | GRR | Ingham | 11 hr |
| Oct 4, 5:25 AM EDT | Areal Flood Advisory | GRR | Ingham | 5 hr |
| Oct 4, 5:29 AM EDT | Areal Flood Advisory | GRR | Jackson | 3 hr |
| Oct 4, 4:52 PM EDT | Special Weather Statement | GRR | Jackson | 53 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.